Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 1, 2016, 4:19 PM EDT for Niagara County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 4:19 PM EDT (20:19 UTC)
- Expired
- Jul 1, 2016, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 38 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS81 KBUF 012019
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT FRI JUL 1 2016
NYZ001-012100-
NIAGARA-
419 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NIAGARA AND WESTERN ORLEANS
COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANBORN...OR
11 MILES WEST OF LOCKPORT...MOVING EAST AT 30 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...MIDDLEPORT...WILSON...BARKER...RANSOMVILLE...
CAMBRIA CENTER...GASPORT...APPLETON AND OLCOTT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4332 7901 4340 7846 4337 7846 4335 7847
4323 7846 4315 7847 4314 7901
TIME...MOT...LOC 2018Z 269DEG 26KT 4323 7891
$$
WOODWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:37 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 1, 2:37 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
237 PM EDT FRI JUL 1 2016
.SYNOPSIS...
It will be a beautiful Fourth of July weekend across the region...
as expansive high pressure over the Upper Mississippi Valley will
gradually build across the Ohio Valley. This will promote sunny
skies for all three days of the holiday weekend along with day to
day warming.
&&
.NEAR TERM /THROUGH SATURDAY/...
A cold front crossing the Lower Great Lakes will keep unsettled
weather in place across the bulk of Western and North Central New
York through the remainder of the afternoon into the early evening
hours.
The front...which was crossing the eastern half of Lake Erie at
18z...will make its way across the remainder of the forecast area by
00z. A southwest lake breeze is strengthening ahead of the front...
and while this will help to shield parts of the IAG Frontier through
nightfall...the remainder of the region will have the risk for
strong thunderstorms. The airmass...which was initially stabilized
by the passing of this mornings showers...has had several hours of
partial sunshine to allow SBCAPEs to recover to more than 500 j/kg.
As the front encounters this increasingly unstable airmass...we can
expect more storms to fire up...particularly over the Southern
Tier...Genesee Valley and portions of the Finger Lakes. 0-6km shear
in this area will be in the vcnty of 40kts...so strong to severe
storms will be possible.
Meanwhile...the line of showers and thunderstorms that moved across
the far western counties during the morning and midday will cross
the Eastern Lake Ontario region through 21z. This should limit the
threat for severe weather with the actual cold frontal passage...as
there should be little time for renewed destabilization.
Tonight...the cold front will exit the region while expansive high
pressure over the Upper Mississippi Valley will gradually make its
way across the mid Western states. Notably drier air will be
circulated into our region in the process...and this will lead to
the return of fair weather along with more comfortable temperatures.
The mercury will drop into the low to mid 50s for most areas...
with 40s anticipated for the bulk of the Southern Tier.
For Saturday...the large area of high pressure centered over the Mid
Western states will expand across the Lower Great Lakes. While a
subtle shortwave embedded within the cyclonic upper level flow could
touch off a brief shower across the North Country...the remainder of
Western New York will enjoy full sunshine with temperatures only
climbing into the 70s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A slow moving 500mb low over Quebec and ridging over the Northern
Plains states will yield a confluent flow over the Lower Great Lakes
region through the remainder of the extended Independence Day
Holiday weekend. This flow combined with weak surface high pressure
will provide dry weather with mainly clear skies outside of some
limited passing high clouds and limited diurnal cumulus. While
temperatures will average near normal Sunday, slight warming aloft
will lead to highs on Independence Day mainly in the low to mid 80s.
Lows Saturday night will be on the cooler side with drier air in
place but by Monday night a boost in dewpoints will lead to lows
near or just above normal.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
The big story during the shortened work week next week will be on
temperatures climbing well above normal. The upper ridging over the
Central States on Tuesday is forecast to shift over the Eastern
States by late week with 500mb heights building to 582DM or higher
in response to a sharp shortwave diving across the Pacific
Northwest. The GFS is more aggressive than the ECMWF building
heights over 588DM. This difference is also present in 850mb Temps
with the GFS showing +22C while the EC is below +20C. A warming
trend in day to day temps is reflected in the official forecast
based on the expanding ridging. High temps should run in the mid to
upper 80s for most with at least low 90s across the warmer valleys
possible Wed-Fri. Dewpoints climbing back into the 60s will bring a
return of elevated humidity with muggy overnight temps only slipping
back into the 60s mid to late week.
In terms of rainfall, much of the week looks dry only furthering our
current run of below normal precipitation. Models do show a
potential for some showers and thunderstorms as instability and
dewpoints build Thursday and Friday but timing of upper support from
any shortwave troughs will be key in coverage. Have included
slight/low chance POPs for now until the pattern becomes more clear
late in the week.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
While VFR conditions can be expected to dominate the region this
afternoon...there will be some showers and potentially strong
thunderstorms to contend with. The greatest threat for strong
convection will be over the Finger Lakes and eastern Lake Ontario
regions...but given that a cold frontal passage is not expected
until late afternoon...a thunderstorm will be possible for any TAF
site.
VFR conditions will then persist in the wake of the front tonight.
The only exception could come in the Srn Tier valleys where a little
fog could develop after 06z.
Outlook...
Saturday to Tuesday...VFR expected.
&&
.MARINE...
A cold front will cross the Lower Great Lakes late this afternoon
and early evening. Gusty southwest winds will accompany this frontal
passage over Lake Erie...then in the wake of the front...winds will
freshen on Lake Ontario later tonight and Saturday. The stronger
winds will support the current small craft advisories.
As high pressure over the Mid West on Saturday builds across the
Lower Great Lakes Saturday night and Sunday...winds and waves will
lower. This will lead to more favorable recreational boating
conditions as we work into the second half of the long holiday
weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
NYZ010-019-085.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
041.
Small Craft Advisory from 11 PM this evening to 8 AM
EDT Sunday for LOZ043>045.
Small Craft Advisory from 11 PM this evening to 8 PM EDT
Saturday for LOZ042.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 1, 5:03 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT FRI JUL 1 2016 NYZ001>005-011>014-020-021-020915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 503 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-019-085-020915- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 503 AM EDT FRI JUL 1 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-020915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 503 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-020915- OSWEGO-JEFFERSON-LEWIS- 503 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-020915- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 1, 11:57 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1157 AM EDT FRI JUL 1 2016
NYZ006>008-011700-
LEWIS-JEFFERSON-OSWEGO-
1157 AM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEWIS...JEFFERSON AND
OSWEGO COUNTIES...
AT 1156 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SANDY ISLAND BEACH STATE PARK TO
NEAR POMPEY. MOVEMENT WAS NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...FORT DRUM...SANDY ISLAND BEACH STATE PARK...
STONY POINT...CARTHAGE...LOWVILLE...PULASKI...WEST CARTHAGE...
CLAYTON AND CENTRAL SQUARE.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 52.
LAT...LON 4410 7517 4363 7511 4342 7553 4348 7581
4333 7589 4332 7586 4315 7588 4320 7608
4327 7620 4390 7632 4392 7628 4392 7632
4413 7636 4420 7631 4424 7617 4429 7615
4435 7595 4440 7586
TIME...MOT...LOC 1556Z 228DEG 43KT 4370 7614 4290 7606
RSHSpecial weather statement, Jul 1, 3:02 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 302 PM EDT FRI JUL 1 2016 NYZ019-011945- CHAUTAUQUA- 302 PM EDT FRI JUL 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAUTAUQUA COUNTY... AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WATTSBURG MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JAMESTOWN...LAKEWOOD...FALCONER...CLYMER...FINDLEY LAKE... JAMESTOWN WEST...LONG POINT STATE PARK...FREWSBURG...BUSTI AND GERRY. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 14. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4213 7976 4224 7908 4200 7907 4200 7976 TIME...MOT...LOC 1901Z 258DEG 30KT 4204 7974 REYNOLDS
Local storm report, Jul 1, 3:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL BEMUS POINT 42.16N 79.39W
07/01/2016 M0.88 INCH CHAUTAUQUA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1600940
JAMSpecial weather statement, Jul 1, 3:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT FRI JUL 1 2016 NYZ019-020-012030- CATTARAUGUS-CHAUTAUQUA- 350 PM EDT FRI JUL 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES... AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FALCONER MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALAMANCA...ALLEGANY STATE PARK...FALCONER...NEW ALBION... CONEWANGO...ELLINGTON...LEON...RANDOLPH...NAPOLI AND LITTLE VALLEY. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 13 AND 16...AND BETWEEN EXITS 19 AND 21. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4212 7924 4224 7925 4245 7871 4210 7869 TIME...MOT...LOC 1949Z 253DEG 31KT 4219 7919 REYNOLDS
Special weather statement, Jul 1, 4:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 412 PM EDT FRI JUL 1 2016 NYZ008-012045- LEWIS- 412 PM EDT FRI JUL 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY... AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF BOONVILLE...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYONSDALE...GREIG...PORT LEYDEN...LYONS FALLS...CONSTABLEVILLE... TURIN...TALCOTTVILLE AND BRANTINGHAM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4349 7538 4363 7548 4380 7513 4361 7511 TIME...MOT...LOC 2011Z 243DEG 31KT 4359 7534 CHURCH
Special weather statement, Jul 1, 4:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT FRI JUL 1 2016
NYZ001-012100-
NIAGARA-
419 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NIAGARA AND WESTERN ORLEANS
COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANBORN...OR
11 MILES WEST OF LOCKPORT...MOVING EAST AT 30 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...MIDDLEPORT...WILSON...BARKER...RANSOMVILLE...
CAMBRIA CENTER...GASPORT...APPLETON AND OLCOTT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4332 7901 4340 7846 4337 7846 4335 7847
4323 7846 4315 7847 4314 7901
TIME...MOT...LOC 2018Z 269DEG 26KT 4323 7891
WOODThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:38 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 17 hr |
| Jul 1, 11:57 AM EDT | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 63 min |
| Jul 1, 3:02 PM EDT | Special Weather Statement | BUF | Chautauqua | 43 min |
| Jul 1, 3:50 PM EDT | Special Weather Statement | BUF | Cattaraugus | 40 min |
| Jul 1, 4:12 PM EDT | Special Weather Statement | BUF | Lewis | 33 min |
| Jul 1, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Niagara, Orleans | 25 min |
| Jul 1, 5:13 PM EDT | Special Weather Statement | BUF | Wyoming | 32 min |
| Jul 1, 5:19 PM EDT | Special Weather Statement | BUF | Genesee | 26 min |
| Jul 1, 6:15 PM EDT | Special Weather Statement | BUF | Monroe | 30 min |
| Jul 1, 7:00 PM EDT | Special Weather Statement | BUF | Lewis | 30 min |
| Jul 1, 7:26 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 64 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.